How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46954
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I have sore tongue on iether side of my tongue. i have noticed this is reduced an

Resolved Question:

Hello
I have sore tongue on iether side of my tongue. i have noticed this is reduced and not so painful with reduction or adjustment to my diabetic tables - Glucophage (methformine)
Could this be a side effect from medication?
What can i do or test to ensure it's not something too serious? I also suffer evry dry painful throat and difficult to eat or swallow at times.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. David

metformin can cause metallic taste and can cause indigestion and upset stomach

I would talk to your GP doctor about this

usually metformin would not cause sore tongue on the sides

your dry and painful throat coudl be a sign of acid reflux which can also cause sore tongue.

acid reflux is more likely to be causing the sore tongue.

you might need stronger stomach acid blockers if you have acid reflux

let me know if you have questions.
Customer: replied 1 year ago.

Thanks for this

My gut is sore as if it's bruised all the way down, not just the throat. I can't take spicy or hot things including tea/coffee. Can this be serious and more than reflux issue given the extent?

Expert:  Dr. David replied 1 year ago.
most likely not serious
but you should see your doctor about it
and get on stronger stomach acid reducing medication.

you could have bad acid damage to your esophagus if you have had long term acid reflux

bad acid reflux can come up to your throat and burn your tongue

you might need stronger stomach acid blockers like nexium or protonix to decrease stomach acid.

you should talk to your GP about these meds

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com
Dr. David and 3 other Medical Specialists are ready to help you